Alert archive / Alabama / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 50, NWS Tallahassee, FL

June 2, 2018Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 3:42 PM CDT for Dale County, Henry County, Alabama. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 3:42 PM CDT (20:42 UTC)
Expired
Jun 2, 2018, 4:30 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dale County, AL, Henry County, AL

The radar

The Ft Rucker radar (KEOX), 6 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:46 PM CDTTSTM WND DMGSkipperville, ALTREE DOWN ON HWY 105 NEAR SKIPPERVILLE.
Jun 2, 4:18 PM CDTTSTM WND DMGNewville, AL3 TREES REPORTED DOWN IN THE NEWVILLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WUUS52 KTAE 022042
SVRTAE
ALC045-067-022130-
/O.NEW.KTAE.SV.W.0050.180602T2042Z-180602T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
342 PM CDT SAT JUN 2 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Eastern Dale County in southeastern Alabama...
  Western Henry County in southeastern Alabama...

* Until 430 PM CDT.

* At 342 PM CDT, a severe thunderstorm was located 8 miles south of
  Blue Springs State Park, or 10 miles northeast of Ozark, moving
  southeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Abbeville, Headland, Ozark, Fort Rucker, Midland City, Newton,
  Pinckard, Kinsey, Grimes, Newville, Napier Field, Bells Crossroads,
  Hunt Field, Waterford, Tumbleton, Kirkland Crossroads, Mabson,
  Arguta, Snells Crossroads and Ewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3150 8514 3134 8528 3131 8537 3131 8542
      3130 8542 3128 8547 3129 8548 3128 8549
      3126 8556 3127 8559 3139 8568 3162 8558
      3162 8542 3165 8542 3167 8532
TIME...MOT...LOC 2042Z 300DEG 22KT 3154 8552 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:34 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 2, 2:34 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018

.NEAR TERM [Through Tonight]...

Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.

.SHORT TERM [Sunday Through Monday Night]...

A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.

.LONG TERM [Tuesday Through Saturday]...

Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.

&&

.AVIATION [Through 18Z Sunday]...

Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.

&&

.MARINE...

Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.

&&

.FIRE WEATHER...

Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.

&&

.HYDROLOGY...

Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.

Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  93  66 /  20  30  40  20   0
Panama City   77  88  75  87  71 /  20  30  30  10   0
Dothan        73  94  71  88  65 /  20  50  40   0   0
Albany        73  94  72  89  65 /  20  50  40   0   0
Valdosta      73  94  73  90  65 /  20  30  40  20   0
Cross City    75  91  76  89  69 /  30  30  30  40  10
Apalachicola  77  87  76  87  71 /  20  20  30  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Pullin

In the hours before

Special weather statement, Jun 2, 2:34 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM CDT SAT JUN 2 2018

FLZ010>013-022030-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
234 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 330 PM CDT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Wausau, Betts, Moose Pond, Fountain, Singer Road, Saunders,
Greenhead, Gainer Spring, Center Lake, Bennett, Youngstown, Porter
Lake, Spring Hollow, Compass Lake, Riverside and Camps Head.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
the Panhandle of Florida.

LAT...LON 3064 8566 3061 8524 3032 8540 3045 8574
TIME...MOT...LOC 1933Z 293DEG 18KT 3055 8563

ADL
Special weather statement, Jun 2, 2:55 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM CDT SAT JUN 2 2018

ALZ065-066-068-069-022100-
Dale AL-Coffee AL-Houston AL-Geneva AL-
255 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR DALE...EASTERN COFFEE...NORTH
CENTRAL GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 400 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Brockton, or near Enterprise, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Midland City, Level
Plains, Newton, New Brockton, Ariton, Pinckard, Clayhatchee, Mixons
Crossroads, Hunt Field, Waterford, Hooper Stage Field, Gerald,
Central City, Camp Humming Hills and Clintonville.

LAT...LON 3162 8593 3162 8574 3137 8542 3108 8576
      3130 8606 3143 8608
TIME...MOT...LOC 1954Z 286DEG 27KT 3141 8589

ADL
Local storm report, Jun 2, 3:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     LAKELAND                31.04N 83.08W
06/02/2018                   LANIER             GA   911 CALL CENTER

            REPORTS OF NUMEROUS TREES DOWN THROUGHOUT
            LANIER COUNTY.

&&

RH
Local storm report, Jun 2, 3:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     NAYLOR                  30.91N 83.08W
06/02/2018                   LOWNDES            GA   911 CALL CENTER

            REPORTS OF TREES DOWN IN LOWNDES COUNTY.

&&

RH
Special weather statement, Jun 2, 3:18 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT SAT JUN 2 2018

ALZ066-067-022115-
Dale AL-Henry AL-
318 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES UNTIL 415 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doster, or 8 miles south of Clio, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Headland, Ariton, Newville, Haleburg, Bells Crossroads,
Tumbleton, Kirkland Crossroads, Edwin, Mabson, Arguta, Snells
Crossroads, Graball, Headland Municipal A/P, Dancey, Phillips
Crossroads, Balkum, Skipperville, Barnes and Echo.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and southwestern Georgia.

LAT...LON 3170 8522 3169 8517 3143 8506 3140 8508
      3139 8508 3132 8541 3162 8577 3162 8542
      3171 8542
TIME...MOT...LOC 2018Z 294DEG 22KT 3160 8564

ADL
Special weather statement, Jun 2, 3:24 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
324 PM CDT SAT JUN 2 2018

FLZ008-108-022115-
Central Walton FL-South Walton FL-
324 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON COUNTY UNTIL 415
PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eglin Air Force Base, or 11 miles southwest of De Funiak Springs,
moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eglin Air Force Base, Freeport, Eucheeanna, Red Bay, Portland, New
Home, Knox Hill and Rock Hill.

LAT...LON 3067 8629 3066 8590 3040 8601 3045 8616
      3046 8616 3047 8614 3048 8614 3047 8615
      3046 8619 3048 8620 3049 8619 3050 8620
      3049 8620 3047 8624 3049 8625 3048 8627
      3052 8639
TIME...MOT...LOC 2024Z 280DEG 19KT 3061 8625

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:11 AM CDTSpecial Weather StatementTAEHenry49 min
Jun 2, 2:23 PM CDTSpecial Weather StatementTAECoffee67 min
Jun 2, 2:55 PM CDTSpecial Weather StatementTAECoffee, Dale65 min
Jun 2, 3:18 PM CDTSpecial Weather StatementTAEHenry57 min
Jun 2, 4:18 PM CDTSpecial Weather StatementTAEHouston42 min
Jun 2, 4:24 PM CDTSevere Thunderstorm WarningTAEHenry, Houston51 min
Jun 2, 4:51 PM CDTSpecial Weather StatementTAEGeneva54 min
Jun 2, 5:32 PM CDTSpecial Weather StatementTAEGeneva43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.